Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 12, NWS North Platte, NE

May 16, 2013Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2013, 5:21 PM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2013, 5:21 PM CDT (22:21 UTC)
Expired
May 16, 2013, 6:00 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WUUS53 KLBF 162221
SVRLBF
NEC041-162300-
/O.NEW.KLBF.SV.W.0012.130516T2221Z-130516T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT THU MAY 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 600 PM CDT

* AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUMRO...AND
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...BLOCK HILL BASIN...
  ANSLEY...MASON CITY...GAVIN SIDING AND WESTERVILLE.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 290 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 307.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4104 9936 4104 9957 4111 9964 4143 9937
      4125 9919 4112 9920
TIME...MOT...LOC 2221Z 231DEG 18KT 4110 9947

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
3 follow-up statements
157 
WWUS53 KLBF 162231
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 PM CDT THU MAY 16 2013

NEC041-162300-
/O.CON.KLBF.SV.W.0012.000000T0000Z-130516T2300Z/
CUSTER NE-
531 PM CDT THU MAY 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CUSTER COUNTY UNTIL 600 PM CDT...

AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INTERSECTION
OF HIGHWAY 183 AND CUMRO ROAD...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLOCK HILL BASIN...ANSLEY...MASON CITY AND GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 291 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 307.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4104 9936 4106 9954 4113 9957 4143 9937
      4125 9919 4112 9920
TIME...MOT...LOC 2231Z 231DEG 18KT 4113 9942

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
271 
WWUS53 KLBF 162243
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT THU MAY 16 2013

NEC041-162300-
/O.CON.KLBF.SV.W.0012.000000T0000Z-130516T2300Z/
CUSTER NE-
543 PM CDT THU MAY 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 600 PM CDT...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASON CITY...
AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANSLEY...MASON CITY AND GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 292 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 76 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4109 9937 4113 9943 4119 9950 4143 9937
      4125 9919 4112 9920
TIME...MOT...LOC 2243Z 231DEG 18KT 4123 9936

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
486 
WWUS53 KLBF 162259
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT THU MAY 16 2013

NEC041-162304-
/O.EXP.KLBF.SV.W.0012.000000T0000Z-130516T2300Z/
CUSTER NE-
559 PM CDT THU MAY 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY
WILL EXPIRE AT 600 PM CDT/500 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

LAT...LON 4109 9937 4113 9943 4119 9950 4143 9937
      4125 9919 4112 9920
TIME...MOT...LOC 2254Z 231DEG 18KT 4126 9930

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:49 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 16, 3:49 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT THU MAY 16 2013

.SYNOPSIS...
ISSUED AT 350 PM CDT THU MAY 16 2013

AT H5 CLOSED CUT OFF LOW MEANDERING OVER THE SOUTHERN PLAINS
SLOWLY MOVING EAST TOWARDS THE TENNESSEE VALLEY. TROUGH OVER
NORTHEAST CONUS AND TROUGH OFF THE WEST COAST. STRONG WAVE LIFTING
NORTHEAST OVER NEBRASKA.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 350 PM CDT THU MAY 16 2013

CONVECTION IS ONGOING ACROSS SOUTHWEST NEBRASKA AS A COMPACT MID
LEVEL CIRCULATION MOVES EAST OUT OF NORTHEAST COLORADO.  LAPSE RATES
ARE STEEP...AND LATEST LAPS ANALYSIS INDICATES GREATER THAN 1000
J/KG OF CAPE AVAILABLE WITHIN AN ATMOSPHERE CHARACTERIZED BY 0-6KM
SHEAR OF 30KTS OR SO.  ADDITIONAL SEVERE STORMS MAY BE POSSIBLE
THROUGH THE AFTERNOON INTO THE OVERNIGHT BUT SHIFT EAST WITH THE MID
LEVEL WAVE.  OTHERWISE HEIGHTS BUILD ACROSS THE CENTRAL PLAINS ON
FRIDAY WHICH SHOULD PROVIDE FOR A WARM DAY.  HIGHS APPROACHING 90
WILL BE POSSIBLE SOUTH OF THE INTERSTATE 80 CORRIDOR.  A WARM FRONT
WILL SET UP ALONG THE SOUTH DAKOTA BORDER BY LATE AFTERNOON...AND
WHEN COMBINED WITH ANOTHER WEAK WAVE PASSAGE...ADDITIONAL STORMS MAY
BE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA BY LATE AFTERNOON FRIDAY.
ANY STORM THAT FORMS WOULD HAVE THE POTENTIAL TO ONCE AGAIN BE ON
THE STRONG SIDE...IF NOT SEVERE...AS SUFFICIENT CAPE AND SHEAR IS
AVAILABLE.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 350 PM CDT THU MAY 16 2013

MODELS IN FAIR AGREEMENT THROUGH SUNDAY AND THEN MODELS HAVING
MAJOR DIFFERENCES WITH UPPER PATTERN. EC AND ENSEMBLE MEANS ARE IN
BETTER AGREEMENT IN LONG TERM WITH GFS THE OUTLIER. RIDGE SHARPENS
OVER THE NORTHERN PLAINS ON FRIDAY WITH NUMEROUS WAVES MOVING
NORTH JUST TO THE WEST OF FORECAST AREA. SURFACE LOW OVER THE
BLACKHILLS AND TROUGH THROUGH THE PANHANDLE OF NEBRASKA DRY LINE
INTO THE TEXAS PANHANDLE...STATIONARY BOUNDARY WARM FRONT OVER
SOUTH CENTRAL SOUTH DAKOTA. WARM SECTOR IS CAPPED FRIDAY EVENING
WITH WEAKER CAP NORTH NEAR BOUNDARY IN SOUTH CENTRAL SOUTH DAKOTA.
SATURDAY STILL LOOKS TO BE BEST DAY FOR SEVERE OVER WESTERN
NEBRASKA WITH GOOD SETUP. BULK SHEAR NUMBERS LOOK GOOD TO GET SOME
SUPER CELLS. INVERTED TROUGH MOVING ACROSS WESTERN NEBRASKA. 700MB
WAVE MOVING EAST THROUGH THE AFTERNOON WITH WIDE SPREAD ASCENT
AHEAD OF THE SYSTEM AND DIVERGENCE ALOFT. HIGHS IN THE 80S
SATURDAY COOLING TO THE 70S SUNDAY BEHIND THE FRONT. UPPER CLOSED
LOW OVER NORTHERN NEBRASKA SOUTH DAKOTA BORDER WILL KEEP SHOWERS
AND THUNDERSTORMS IN THE FORECAST THROUGH MID WEEK. MAY HAVE TO
TREND FORECAST HIGH TEMPERATURES DOWN SOME MORE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 350 PM CDT THU MAY 16 2013

AVIATION CONCERNS OVER THE NEXT 24 HOURS CENTER AROUND THE CHANCE
FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING
HOURS. SHOWER ACTIVITY CONTINUES AT KVTN...WITH ALL SHOWERS NOW
NORTH AND EAST OF KLBF. SHORT TERM MODELS ARE FAVORING THE
REDEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. FORECASTER CONFIDENCE IS HIGH ENOUGH IN THIS SOLUTION
TO INCLUDE -TSRA IN THE TAF. A FEW STRONG STORMS ARE
POSSIBLE...WHICH COULD BRING TEMPO IFR OR LOWER CONDITIONS.
HOWEVER...STRONG THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED
AND HAVE LEFT ANY MENTION OF SUB VFR CONDITIONS OUT OF THE TAF FOR
NOW. ALL PRECIP ACTIVITY OVER WESTERN NEBRASKA SHOULD COME TO AN
END THIS EVENING WITH VFR CONDITIONS PREVAILING THROUGH 18Z
FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...JACOBS
LONG TERM...POWER
AVIATION...JACOBS
Hazardous weather outlook, May 16, 4:14 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 PM CDT THU MAY 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-172115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
414 PM CDT THU MAY 16 2013 /314 PM MDT THU MAY 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF CENTRAL AND
SOUTHWEST NEBRASKA THIS EVENING BY 10 PM CDT AND OUT OF NORTH
CENTRAL NEBRASKA AROUND MIDNIGHT CDT. IN THE MEANTIME...THERE IS A
RISK OF LARGE HAIL AND DAMAGING WIND UNTIL 8 PM CDT IN CENTRAL AND
SOUTHWEST NEBRASKA. A WARM FRONT LIFTING NORTH ACROSS NEBRASKA
WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AS THE FRONT
STALLS ALONG THE NEBRASKA-SOUTH DAKOTA BORDER AND ANOTHER SYSTEM
MAKES ITS WAY INTO WESTERN NEBRASKA. THUNDERSTORMS ARE EXPECTED TO
PRODUCE GUSTY WIND AND HAIL FRIDAY AFTERNOON AND EVENING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
THROUGH SOUTHWEST NEBRASKA AGAIN SATURDAY WITH DAMAGING WIND AND
LARGE HAIL BEING THE PRIMARY SEVERE WEATHER RISK. A FRONT FROM THE
PACIFIC NORTHWEST CROSSING THE ROCKIES IS EXPECTED TO BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, May 16, 2:46 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT THU MAY 16 2013

NEZ070-071-162030-
FRONTIER NE-HAYES NE-
246 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND WESTERN
FRONTIER COUNTIES UNTIL 330 PM CDT...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALISADE...OR 13 MILES SOUTH OF HAYES
CENTER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAYES CENTER...
  HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...
  MARENGO...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, May 16, 3:01 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
301 PM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             9 S HAYES CENTER        40.38N 101.02W
05/16/2013  E1.00 INCH       HAYES              NE   PUBLIC

            HAIL IS COVERING THE GROUND WITH THE LARGEST STONES BEING
            QUARTER SIZED.

&&

SNIVELY
Special weather statement, May 16, 3:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT THU MAY 16 2013

NEZ037-059-162115-
LINCOLN NE-LOGAN NE-
333 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN AND NORTHERN
LINCOLN COUNTIES UNTIL 415 PM CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BIRDWOOD...OR 8 MILES NORTH
OF NORTH PLATTE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STAPLETON...
  GANDY...
  TARBOZ LAKE...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 85 AND 120.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 221 AND 244.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 11.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JACOBS
Special weather statement, May 16, 3:43 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT THU MAY 16 2013

NEZ059-070-071-162130-
FRONTIER NE-HAYES NE-LINCOLN NE-
343 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...EASTERN HAYES
AND WESTERN FRONTIER COUNTIES UNTIL 430 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
LAKE MALONEY STATE RECREATION AREA TO 6 MILES WEST OF RED WILLOW
RESERVOIR STATE RECREATION AREA...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CURTIS...
  WELLFLEET...
  RED WILLOW RESERVOIR STATE RECREATION AREA....
  MAYWOOD...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  BRADY...
  MOOREFIELD...
  DANCING LEAF EARTH LODGE...
  STOCKVILLE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 189 AND 202.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 28 AND 75.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, May 16, 3:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND GST     2 WSW MAYWOOD           40.65N 100.66W
05/16/2013  E50 MPH          FRONTIER           NE   911 CALL CENTER

            ESTIMATED WIND GUST OF 50 MPH.

&&

SJACOBS
Special weather statement, May 16, 4:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM CDT THU MAY 16 2013

NEZ008-009-026-162230-
BLAINE NE-BROWN NE-ROCK NE-
441 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCK...SOUTHEASTERN
BROWN AND NORTHEASTERN BLAINE COUNTIES UNTIL 530 PM CDT...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF HAWLEY FLATS...OR 11 MILES
NORTH OF BREWSTER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JOHNSONS CORNER...
  DUFF...
  ROSE...
  TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 50 AND 67.

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:15 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins30 min
May 16, 2:58 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.